Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 15, NWS San Diego, CA

November 10, 2012

NWS San Diego, CA issued this small craft advisory at Nov 10, 2012, 8:36 AM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2012, 8:36 AM PST (16:36 UTC)
Expired
Nov 11, 2012, 1:49 AM PST
In force
17 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

972 
WHUS76 KSGX 101636
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
836 AM PST SAT NOV 10 2012

...SMALL CRAFT ADVISORY FOR WIND AND HAZARDOUS SEAS THROUGH 3 AM
SUNDAY...

.PEAK WIND GUSTS ARE EXPECTED TO BE AROUND OR JUST SLIGHTLY ABOVE
30 KNOTS THIS AFTERNOON AND EARLY THIS EVENING. GALE FORCE WINDS
ARE NOT EXPECTED. THE COMBINATION OF THE WIND WAVES AND A FRESH
SHORT-PERIOD SWELL OF 7 TO 8 SECONDS WILL RESULT IN CHOPPY
SEAS...WITH TOTAL COMBINED SEAS OF 7 TO 9 FEET IN THE OUTER WATERS
THE REST OF TODAY. WIND AND SEAS WILL GRADUALLY LOWER OVERNIGHT.

PZZ750-775-110100-
/O.CAN.KSGX.GL.W.0004.000000T0000Z-121111T0200Z/
/O.NEW.KSGX.SC.Y.0015.121110T1636Z-121111T1100Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
836 AM PST SAT NOV 10 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...WEST TO NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT
  TODAY THROUGH EARLY THIS EVENING. WINDS WILL GRADUALLY WEAKEN
  TONIGHT.

* SEAS...COMBINED SEAS 7 TO 9 FT...MAINLY IN THE OUTER COASTAL
  WATERS...AND PERIODS AROUND 7 TO 8 SECONDS THROUGH THIS EVENING.
  LARGE SEAS AND STEEP WAVES WILL BE HAZARDOUS TO SMALL CRAFT.
  SEAS WILL GRADUALLY LOWER LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 8 FEET WITH A DOMINANT PERIOD OF ONLY 8
SECONDS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MAXWELL
2 follow-up statements
389 
WHUS76 KSGX 110053
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
453 PM PST SAT NOV 10 2012

...SMALL CRAFT ADVISORY FOR WIND AND HAZARDOUS SEAS THROUGH 3 AM
SUNDAY...

.PEAK WIND GUSTS TO 30 KT WILL CONTINUE THIS EVENING. THE
COMBINATION OF THE WIND WAVES AND A FRESH SHORT-PERIOD SWELL OF 7
TO 8 SECONDS WILL RESULT IN ROUGH SEAS...WITH TOTAL COMBINED SEAS
OF 7 TO 9 FEET IN THE OUTER WATERS THE REST OF TODAY. WIND AND
SEAS WILL GRADUALLY LOWER OVERNIGHT.

PZZ750-775-111100-
/O.CON.KSGX.SC.Y.0015.000000T0000Z-121111T1100Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
453 PM PST SAT NOV 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS...WEST TO NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH
  THIS EVENING. WINDS WILL GRADUALLY WEAKEN TONIGHT.

* SEAS...COMBINED SEAS 7 TO 9 FT...MAINLY IN THE OUTER COASTAL 
  WATERS...AND PERIODS AROUND 7 TO 8 SECONDS THROUGH THIS 
  EVENING. LARGE SEAS AND STEEP WAVES WILL BE HAZARDOUS TO SMALL 
  CRAFT. SEAS WILL GRADUALLY LOWER LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 8 FEET WITH A DOMINANT PERIOD OF ONLY
8 SECONDS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO

SS
531 
WHUS76 KSGX 110949
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
149 AM PST SUN NOV 11 2012


PZZ750-775-111100-
/O.CAN.KSGX.SC.Y.0015.000000T0000Z-121111T1100Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
149 AM PST SUN NOV 11 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DIMINISHED TO BELOW MINIMUM THRESHOLDS FOR
SMALL CRAFT ADVISORY.

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 4:30 AM PST, 4 hours 6 minutes earlier.

Area forecast discussion, Nov 10, 4:30 AM PST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
430 AM PST SAT NOV 10 2012

.SYNOPSIS...
A COLD UPPER LOW MOVING ACROSS CALIFORNIA TODAY WILL BRING COOL
WEATHER...A FEW SHOWERS...AND STRONG WINDS ACROSS THE MOUNTAINS AND
DESERTS. BUILDING HIGH PRESSURE WILL BRING WARMER WEATHER SUNDAY AND
MONDAY ALONG WITH GUSTY OFFSHORE WINDS IN THE MOUNTAIN PASSES AND
FOOTHILLS. A TROUGH OF LOW PRESSURE WILL DEEPEN ALONG THE COAST
WEDNESDAY...AND BRING A CHANCE FOR PRECIPITATION THURSDAY AND FRIDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A STRONG...COLD UPPER LEVEL TROUGH WILL MOVE ACROSS CALIFORNIA THIS
MORNING BRINGING COLDER WEATHER...GUSTY WINDS AND SCATTERED SHOWERS.
EMBEDDED SHORTWAVES IN THE FAST NORTHWEST FLOW ROTATING AROUND THE
BASE OF THE TROUGH WILL BRING SCATTERED SHOWERS TO A FEW AREAS.
RADAR SHOWS SHOWERS EXTEND UPSTREAM ALL THE WAY TO PT CONCEPTION
EARLY THIS MORNING...MOVING RAPIDLY SOUTHEAST AT 35 MPH.
TRAJECTORIES FAVOR SAN DIEGO COUNTY GETTING THE LIONS SHARE OF THE
PRECIP TODAY. WHILE ISOLATED SHOWERS ARE POSSIBLE OVER ORANGE...SAN
BERNARDINO AND RIVERSIDE COUNTIES...MOST OF THE ACCUMULATING PRECIP
WILL BYPASS THESE AREAS. AS A RESULT...THE WINTER WEATHER ADVISORY
HAS BEEN CANCELLED FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY
MOUNTAINS. THE ADVISORY REMAINS IN EFFECT FOR SAN DIEGO COUNTY
MOUNTAINS FOR AN INCH OR TWO OF SNOW AND THE POTENTIAL FOR ICY ROADS
ABOVE 4500 FEET WHERE THE TEMPERATURES ARE NEAR OR BELOW FREEZING.

A POWERFUL 105 KT 300 MB JET STREAM IS CONTRIBUTING TO STRONG WINDS
IN THE MOUNTAINS AND DESERTS. SUSTAINED WINDS FROM 20 TO 30 MPH ARE
LIKELY IN THE MOUNTAINS AND DESERTS TODAY WITH GUSTS TO 50 MPH. A
WIND ADVISORY IS IN EFFECT FOR THESE AREAS. WIND GUSTS SO FAR THIS
MORNING RANGE FROM 35 TO 45 MPH. GUSTY WINDS WILL ALSO DISRUPT
BOATING OVER THE COASTAL WATERS TODAY WHERE STRONG WINDS MAY BRIEFLY
GUST ABOVE GALE FORCE. SAN CLEMENTE ISLAND HAD A WIND GUST TO 33 MPH
AT MIDNIGHT.

NORTHERLY WINDS IN THE WAKE OF THE UPPER TROUGH TONIGHT WILL DRAW A
VERY COLD AIRMASS INTO THE HIGH DESERTS AND THE SAN BERNARDINO
MOUNTAINS. TONIGHT WILL BE THE COLDEST NIGHT SINCE LAST WINTER. A
FREEZE WATCH IS IN EFFECT FOR THE HIGH DESERTS WHERE TEMPS WILL FALL
INTO THE MID TO UPPER 20S. IN THE SAN BERNARDINO MOUNTAINS THE TEMPS
WILL FALL INTO THE TEENS AT THE HIGHER ELEVATIONS. MT SAN JACINTO IN
RIVERSIDE COUNTY WILL ALSO FALL INTO THE TEENS.

THE TROUGH BEGINS TO MOVE EAST OF THE REGION TONIGHT AND SUNDAY WITH
HIGH PRESSURE BUILDING ALOFT AND AT THE SURFACE. THERE WILL BE A
RAPID TRANSITION IN WIND DIRECTION FROM THE NORTHWEST TO THE
NORTHEAST TONIGHT THROUGH SUNDAY MORNING. THE STRONGEST MIDLEVEL
NORTHEAST WINDS AND OFFSHORE SURFACE PRESSURE GRADIENTS PEAK SUNDAY
NIGHT THROUGH MONDAY MORNING WHEN STRONGEST OFFSHORE WINDS WILL BLOW
THROUGH THE MOUNTAIN PASSES. A WIND ADVISORY MAY BE NEEDED THEN.

MONDAY AND TUESDAY WILL BE WARMER DAYS UNDER A RIDGING ALOFT. THE
OFFSHORE FLOW CONTINUES INTO MONDAY NIGHT AND TUESDAY BUT WILL NOT
BE AS STRONG. DOWNSLOPE FLOW AND RISING HEIGHTS WILL PUSH
TEMPERATURES INTO THE 70S IN THE COASTAL BASIN AND INTO THE 80S IN
INLAND ORANGE COUNTY...THE INLAND EMPIRE...AND THE LOWER DESERTS.

LONG RANGE OUTLOOK WEDNESDAY THROUGH FRIDAY...PROGS SHOW THE RIDGE
BREAKING DOWN WEDNESDAY WITH WEAK TROUGHING THURSDAY AND FRIDAY FOR
COOLER WEATHER AND POSSIBLE SHOWERS. THIS TROUGH DOES NOT LOOK
NEARLY AS COLD AS THE CURRENT SYSTEM.

&&

.AVIATION...
101000Z...ISOLATED-SCATTERED SHOWERS WILL CONTINUE OVER/W OF THE
MOUNTAINS THROUGH THIS MORNING. EXPECT CIGS MOSTLY ABV 3000 FT MSL
AND P6SM VSBY THROUGH TONIGHT...WITH LOCAL CIGS AROUND 2000 FT MSL
AND 3-5SM VSBY DURING RAIN SHOWERS. COASTAL SLOPES OF THE MTNS WILL
BE OBSCURED AT TIMES IN CLOUDS AND FOG.

GUSTY WEST WINDS WILL CONTINUE IN THE MTNS AND DESERTS THROUGH
THIS EVENING. GUSTS ALONG THE RIDGETOPS AND DESERT SLOPES WILL BE
AROUND 30-40 KT. STRONG UP AND DOWNDRAFTS AND LLWS ARE POSSIBLE OVER
MTN RIDGES AND THE DESERT FOOTHILLS...INCLUDING AT KPSP.

&&

.MARINE...
WEST-NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT EARLY THIS
MORNING WILL INCREASE TO 35 KT AND CONTINUE THROUGH THIS EVENING.
WINDS WILL WEAKEN TONIGHT. IN ADDITION TO GUSTY WINDS...COMBINED
SEAS OF 7 TO 9 FEET WITH A PERIOD OF 6 TO 8 SECONDS WILL CREATE
STEEP WAVES AND HAZARDOUS CONDITIONS FOR SMALL CRAFT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY FOR THE MOUNTAINS AND DESERTS UNTIL 6 PM TODAY...SEE
LAXNPWSGX.

WINTER WEATHER ADVISORY FOR THE SAN DIEGO COUNTY MOUNTAINS UNTIL
NOON TODAY...SEE LAXWSWSGX.

FREEZE WATCH FOR THE HIGH DESERT TONIGHT THROUGH SUNDAY
MORNING...SEE LAXNPWSGX.

GALE WARNING FOR THE COASTAL WATERS TODAY...SEE LAXMWWSGX.

&&

PUBLIC...MOEDE
AVIATION/MARINE...PG
Hazardous weather outlook, Nov 10, 3:15 AM PST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
315 AM PST SAT NOV 10 2012

CAZ042-043-048-050-055>058-060>062-PZZ750-775-102300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
315 AM PST SAT NOV 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IN EFFECT FOR THE MOUNTAINS AND DESERTS THROUGH 6 PM
FOR STRONG GUSTY WEST WINDS.

GALE WARNING IN EFFECT FOR THE COASTAL WATERS THROUGH 6 PM.

COLD TONIGHT. A FREEZE WATCH IS IN EFFECT FOR THE HIGH DESERTS.
PATCHY FROST LIKELY IN THE COLDEST INLAND VALLEYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

GUSTY OFFSHORE WINDS THROUGH THE MOUNTAIN PASSES INTO THE INLAND
VALLEYS SUNDAY AND MONDAY.

A CHANCE FOR PRECIPITATION THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 6:17 PM PSTFreeze WatchSGXSan Bernardino16 hr
Nov 10, 10:07 AM PSTFreeze WarningSGXSan Bernardino23 hr

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.